A Broken Arrow woman has a warning for others. She said it's critical to know everything about the drugs you take.
Beverly Kennedy is still dealing with the aftermath of a medication she took a year-and-a-half ago.
Beverly Kennedy is 78 years old and has always taken pride in being active. But since November 2012 she's struggled just to walk a short distance. Kennedy says it began shortly after she started taking an antibiotic called Levaquin.
"I guess it was the night after I had the fourth pill that it hit my upper left arm," Kennedy said.
The FDA has warned that Levaquin can cause tendinitis and even cause tendons to rupture.
Kennedy said she had no idea of those potential side effects.
"I mean, I thought this was an antibiotic. I thought it would be okay, you know," said Kennedy.
Pharmacist, Kari McCracken, said, "Every drug has side effects associated with it. Some are really mild, others are more severe."
McCracken is a pharmacist at St. John Medical Center. She said Levaquin is a commonly prescribed drug and studies show that patients have less than a 1 percent chance of getting tendinitis as a result if it.
Side effects depend a lot, she said, on who is taking the drug. Age and body chemistry are all factors. She said everyone reacts differently to the same drug.
"A lot of these adverse effects may not affect the same people, or show up in the same people twice. Or, if you have a friend and you take the same medication, they may not have the same reaction that you did," McCracken said.
Kennedy said, "If I'd done it to myself it'd be one thing, but I didn't, it was done to me.
Kennedy said no matter what drug you're taking it's important to learn as much about as you can.
"I'd say make sure you need to take it before you take it. I'd find out about it first, that's what I always do now," Kennedy said.
McCracken said you should talk to both your doctor and pharmacist before taking any medication.